Alert archive / Hawaii / Gale Warnings in 2012
Gale Warning 5, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Dec 12, 2012, 7:26 PM HST. It was in force for 56 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2012, 7:26 PM HST (05:26 UTC)
- Expired
- Dec 15, 2012, 3:39 AM HST
- In force
- 56 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
127 WHHW70 PHFO 130526 AAA MWWHFO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 726 PM HST WED DEC 12 2012 ...GALE WARNING FOR THE ALENUIHAHA AND PAILOLO CHANNELS... ...SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS... .STRONG EASTERLY TRADE WINDS WILL PERSIST...PRODUCING ROUGH AND HAZARDOUS SEAS. PHZ120-121-131830- /O.UPG.PHFO.SC.Y.0055.000000T0000Z-121214T0400Z/ /O.NEW.PHFO.GL.W.0005.121213T0526Z-121214T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 726 PM HST WED DEC 12 2012 ...GALE WARNING IN EFFECT UNTIL 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...EAST WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ALSO...EXPECT ROUGH SEAS OF 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS VERY STRONG WINDS ARE OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110-111-113>119-122>124-131830- /O.EXT.PHFO.SC.Y.0055.000000T0000Z-121215T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 726 PM HST WED DEC 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. * WIND AND SEAS...THROUGH EARLY FRIDAY EVENING...EAST WINDS 25 TO 30 KT AND ROUGH SEAS TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ112-131830- /O.EXT.PHFO.SC.Y.0056.000000T0000Z-121215T0400Z/ KAUAI LEEWARD WATERS- 726 PM HST WED DEC 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS AND SEAS...THROUGH EARLY FRIDAY EVENING...EAST WINDS TO 25 KT AND ROUGH SEAS TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS TWINS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HOUSTON
7 follow-up statements
107 WHHW70 PHFO 130724 AAA MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 924 PM HST WED DEC 12 2012 ...GALE WARNING FOR THE ALENUIHAHA AND PAILOLO CHANNELS... ...SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS... .STRONG EASTERLY TRADE WINDS WILL PERSIST...PRODUCING ROUGH AND HAZARDOUS SEAS. PHZ120-121-132030- /O.CON.PHFO.GL.W.0005.000000T0000Z-121214T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 924 PM HST WED DEC 12 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...EAST WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ALSO...EXPECT ROUGH SEAS OF 15 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS VERY STRONG WINDS ARE OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110-111-113>119-122>124-132030- /O.CON.PHFO.SC.Y.0055.000000T0000Z-121215T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 924 PM HST WED DEC 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. * WIND AND SEAS...THROUGH EARLY FRIDAY EVENING...EAST WINDS 25 TO 30 KT AND ROUGH SEAS UP TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ112-132030- /O.CON.PHFO.SC.Y.0056.000000T0000Z-121215T0400Z/ KAUAI LEEWARD WATERS- 924 PM HST WED DEC 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS AND SEAS...THROUGH EARLY FRIDAY EVENING...EAST WINDS TO 25 KT AND ROUGH SEAS UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HOUSTON
329 WHHW70 PHFO 131331 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST THU DEC 13 2012 ...GALE WARNING FOR THE ALENUIHAHA AND PAILOLO CHANNELS... ...SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS... .STRONG EASTERLY TRADE WINDS WILL PERSIST...PRODUCING ROUGH AND HAZARDOUS SEAS. PHZ120-121-140245- /O.CON.PHFO.GL.W.0005.000000T0000Z-121214T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 331 AM HST THU DEC 13 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...EAST WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ALSO...EXPECT ROUGH SEAS OF 15 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS VERY STRONG WINDS ARE OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110-111-113>119-122>124-140245- /O.CON.PHFO.SC.Y.0055.000000T0000Z-121215T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 331 AM HST THU DEC 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. * WIND AND SEAS...THROUGH EARLY FRIDAY EVENING...EAST TO NORTHEAST WINDS 25 TO 30 KT AND ROUGH SEAS UP TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ112-140245- /O.CON.PHFO.SC.Y.0056.000000T0000Z-121215T0400Z/ KAUAI LEEWARD WATERS- 331 AM HST THU DEC 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS AND SEAS...THROUGH EARLY FRIDAY EVENING...EAST WINDS TO 25 KT AND ROUGH SEAS UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HOUSTON
927 WHHW70 PHFO 140102 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 302 PM HST THU DEC 13 2012 ...GALE WARNING FOR THE ALENUIHAHA AND PAILOLO CHANNELS... ...SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS... .STRONG EASTERLY TRADE WINDS WILL PERSIST...PRODUCING ROUGH AND HAZARDOUS SEAS. PHZ120-121-141430- /O.EXT.PHFO.GL.W.0005.000000T0000Z-121215T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 302 PM HST THU DEC 13 2012 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY... * WINDS AND SEAS...THROUGH FRIDAY EVENING...EAST GALES TO 35 KNOTS AND ROUGH SEAS TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS VERY STRONG WINDS ARE OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110-111-113>119-122>124-141430- /O.CON.PHFO.SC.Y.0055.000000T0000Z-121215T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 302 PM HST THU DEC 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WIND AND SEAS...THROUGH EARLY FRIDAY EVENING...EAST TO NORTHEAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ112-141430- /O.CON.PHFO.SC.Y.0056.000000T0000Z-121215T0400Z/ KAUAI LEEWARD WATERS- 302 PM HST THU DEC 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WINDS AND SEAS...THROUGH EARLY FRIDAY EVENING...EAST WINDS TO 25 KT AND ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DONALDSON
000 WHHW70 PHFO 141319 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 319 AM HST FRI DEC 14 2012 ...GALE WARNING FOR THE ALENUIHAHA AND PAILOLO CHANNELS... ...SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS... .STRONG EASTERLY TRADE WINDS WILL PERSIST...PRODUCING ROUGH AND HAZARDOUS SEAS. PHZ120-121-150230- /O.CON.PHFO.GL.W.0005.000000T0000Z-121215T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 319 AM HST FRI DEC 14 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...EAST GALES TO 35 KNOTS AND ROUGH SEAS TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS VERY STRONG WINDS ARE OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110-111-113>119-122>124-150230- /O.EXT.PHFO.SC.Y.0055.000000T0000Z-121215T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 319 AM HST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. * WIND AND SEAS...EAST TO NORTHEAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ112-150230- /O.EXT.PHFO.SC.Y.0056.000000T0000Z-121215T1600Z/ KAUAI LEEWARD WATERS- 319 AM HST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...EAST WINDS TO 25 KT AND ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
839 WHHW70 PHFO 141944 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 944 AM HST FRI DEC 14 2012 ...GALE WARNING FOR THE ALENUIHAHA AND PAILOLO CHANNELS... ... SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS... .STRONG EASTERLY TRADE WINDS WILL PERSIST...PRODUCING ROUGH AND HAZARDOUS SEAS. PHZ120-121-150400- /O.CON.PHFO.GL.W.0005.000000T0000Z-121215T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 944 AM HST FRI DEC 14 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...EAST GALES TO 35 KNOTS AND ROUGH SEAS TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS VERY STRONG WINDS ARE OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110-111-113>119-122>124-150845- /O.CON.PHFO.SC.Y.0055.000000T0000Z-121215T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 944 AM HST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WIND AND SEAS...EAST TO NORTHEAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ112-150845- /O.CON.PHFO.SC.Y.0056.000000T0000Z-121215T1600Z/ KAUAI LEEWARD WATERS- 944 AM HST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...EAST WINDS TO 25 KT AND ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
852 WHHW70 PHFO 150112 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 312 PM HST FRI DEC 14 2012 ...GALE WARNING FOR THE ALENUIHAHA AND PAILOLO CHANNELS... ... SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS... .STRONG EASTERLY TRADE WINDS WILL PERSIST...PRODUCING ROUGH AND HAZARDOUS SEAS. PHZ120-121-151415- /O.EXT.PHFO.GL.W.0005.000000T0000Z-121215T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 312 PM HST FRI DEC 14 2012 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...EAST GALES TO 35 KNOTS AND ROUGH SEAS TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS VERY STRONG WINDS ARE OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110-111-113>119-122>124-151415- /O.EXT.PHFO.SC.Y.0055.000000T0000Z-121217T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 312 PM HST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. * WIND AND SEAS...EAST TO NORTHEAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ112-151415- /O.EXT.PHFO.SC.Y.0056.000000T0000Z-121217T0400Z/ KAUAI LEEWARD WATERS- 312 PM HST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...EAST WINDS TO 25 KT AND ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
970 WHHW70 PHFO 151339 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY FOR ALL HAWAIIAN WATERS... .STRONG EASTERLY TRADE WINDS WILL PERSIST...PRODUCING ROUGH AND HAZARDOUS SEAS. PHZ120-121-160245- /O.CAN.PHFO.GL.W.0005.000000T0000Z-121215T1600Z/ /O.EXA.PHFO.SC.Y.0056.000000T0000Z-121217T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 339 AM HST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...EAST WINDS TO 30 KT AND ROUGH SEAS TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110-111-113>119-122>124-160245- /O.CON.PHFO.SC.Y.0055.000000T0000Z-121217T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 339 AM HST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WIND AND SEAS...EAST TO NORTHEAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ112-160245- /O.CON.PHFO.SC.Y.0056.000000T0000Z-121217T0400Z/ KAUAI LEEWARD WATERS- 339 AM HST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...EAST WINDS TO 25 KT AND ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ POWELL
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 12, 7:05 PM HST, 21 minutes earlier.
Area forecast discussion, Dec 12, 7:05 PM HST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 705 PM HST WED DEC 12 2012 .UPDATE... GALE WARNING FOR THE ALENUIHAHA AND PAILOLO CHANNELS WILL BE POSTED SHORTLY...EFFECTIVE IMMEDIATELY TO UNTIL 6 PM HST THURSDAY. && .SYNOPSIS... A HIGH PRESSURE SYSTEM FAR NORTH NORTHEAST OF THE MAIN HAWAIIAN ISLANDS WILL CONTINUE TO GENERATE STRONG AND GUSTY TRADE WINDS INTO THE WEEKEND. SHOWERS RIDING IN WITH THE TRADES WILL FAVOR THE WINDWARD AND MAUKA AREAS WITH A FEW OF THESE SHOWERS SPREADING INTO LEEWARD AREAS OF THE SMALLER ISLANDS MORE OFTEN THAN USUAL DUE TO THE STRONG TRADES. SHOWERS WILL BECOME MORE ACTIVE THIS EVENING AS AN UPPER LEVEL LOW MOVES ACROSS KAUAI. BRIEF LOCALIZED DOWNPOURS ARE ALSO POSSIBLE...ESPECIALLY WINDWARD AND MAUKA. DRIER WEATHER WILL THEN RETURN FOR THE WEEKEND...BUT BREEZY CONDITIONS WILL CONTINUE. && .PREV DISCUSSION.../ISSUED 339 PM HST WED DEC 12 2012/ A 1035 MB HIGH PRESSURE SYSTEM CENTERED FAR NORTHEAST OF HAWAII WILL DRIVE STRONG TRADE WIND BREEZES STATEWIDE OVER THE NEXT COUPLE OF DAYS. WIND ADVISORY LEVELS WERE REACHED TODAY OVER PORTIONS OF THE BIG ISLAND AND KAHOOLAWE. THIS ADVISORY IS CANCELLED AS OF THE ISSUANCE OF THIS DISCUSSION. MODEL GUIDANCE SHOWS SIMILAR STRENGTH THURSDAY AFTERNOON...SO A WIND ADVISORY WILL BE ISSUED AGAIN FOR THESE SAME AREAS. ALL OTHER AREAS AROUND THE STATE WILL REMAIN BREEZY BUT BELOW ADVISORY LEVELS. WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW ENCASED IN A BROAD TROUGH MOVING OVER KAUAI. A SOUTHWEST TO NORTHEAST ORIENTED BAND OF JET STREAM CIRRUS CLOUDS RUNS ALONG THE SOUTHERN FLANK OF THE UPPER TROUGH. THESE CLOUDS WILL OCCASIONALLY MOVE ONTO THE BIG ISLAND THROUGH THURSDAY. RADAR SHOWS MUCH OF THE SHOWERS FROM THIS MORNING HAVE DECREASED IN COVERAGE...THOUGH SCATTERED SHOWERS ARE STILL RIDING THROUGH THE TRADES IMPACTING WINDWARD AND MAUKA AREAS. CLOUDS AND SHOWERS WILL FILL IN AGAIN TONIGHT INTO TOMORROW MORNING AS THE UPPER LOW ENHANCES INCOMING LOW-LEVEL MOISTURE. THESE SHOWERS WILL BE SHORT- LIVED BUT COULD PROVIDE QUICK MODERATE TO HEAVY DOWNPOURS. SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...BUT COVERAGE WILL SPREAD INTO LEEWARD AREAS OF THE SMALLER ISLANDS AT TIMES AS THE STRONG TRADES WILL BE ABLE TO PUSH SOME OF THE SHOWERS BEYOND THE MOUNTAINS. SIMILAR TO TODAY...CAN EXPECT A DECREASE IN SHOWER ACTIVITY THURSDAY AFTERNOON. SHOWERS WILL INCREASE THURSDAY NIGHT INTO FRIDAY AGAIN AS ANOTHER SWATH OF MOISTURE IS PUSHED OVER THE ISLANDS. THE UPPER LOW WILL WEAKEN AND DRIFT SOUTHWARD THURSDAY AND FRIDAY. A RIDGE ALOFT WILL BUILD TO THE NORTH UNTIL SUNDAY WHICH WILL BRING OVERALL DRIER CONDITIONS. STRONG TRADE WINDS WILL REMAIN IN THE FORECAST THROUGH FRIDAY...THEN DECREASE SLIGHTLY THIS WEEKEND AS THE PRESSURE GRADIENT ACROSS THE STATE RELAXES. LATE SUNDAY THROUGH THE FIRST HALF OF NEXT WEEK LOOK TO RETURN TO WETTER WEATHER PATTERN AS LOW-LEVEL MOISTURE INCREASES AND TRADE WINDS BEGIN TO TREND BACK UPWARDS. && .AVIATION... 00Z SOUNDINGS AND VAD WIND PROFILES SHOW 30 KNOTS OF WIND IN THE LOW-LEVELS. INVERSIONS ARE WEAK AND ELEVATED...BUT WINDS ARE STRONG ENOUGH FOR ADDITIONAL PILOT REPORTS OF MODERATE LOW-LEVEL TURBULENCE THIS MORNING. THESE WINDS ARE EXPECTED TO CONTINUE INTO THE WEEKEND BEFORE WEAKENING SLIGHTLY...AND AN AIRMET FOR MODERATE LOW-LEVEL TURBULENCE WILL REMAIN IN EFFECT. THE 00Z LIHUE SOUNDING SHOWS A LAYER OF STRONG WIND SHEAR WITH AN INCREASE OF 60 KNOTS WITHIN A 4KFT LAYER...GOING FROM 48 KNOTS AT 36KFT TO 108 KNOTS AT 40KFT. THE DEFORMATION/VERTICAL SHEAR TURBULENCE INDEX HIGHLIGHTS AN AREA OF POTENTIAL TURBULENCE THROUGH THIS AREA...WHICH IS FOCUSED OVER THE NORTHERN HALF OF THE STATE ALONG THE NORTH SIDE OF THE SUBTROPICAL JET. THIS FEATURE LOWERS THROUGH TIME...BUT MAY AFFECT THE ISLANDS THROUGH FRIDAY NIGHT. WILL ISSUE AN AIRMET FOR MODERATE UPPER-LEVEL TURBULENCE IN ADDITION TO THE LOW-LEVEL AIRMET. OTHERWISE SHOWERS WILL BE HEAVIER THAN NORMAL. CONDITIONS WILL BE PRIMARILY VFR...WITH OCCASIONAL MVFR CEILINGS IN SHOWERS. TRADE WINDS WILL FOCUS MOST RAINFALL ACROSS WINDWARD SECTIONS...BUT WILL BE STRONG AND SPREAD SHOWERS ACROSS LEEWARD SECTIONS AS WELL. && .MARINE... THE LONG FETCH ASSOCIATED WITH THE CURRENT STRONG TRADE WINDS CONTINUES TO PRODUCE ADVISORY LEVEL SURF FOR THE EAST FACING SHORES OF KAUAI...OAHU...MOLOKAI...MAUI AND THE BIG ISLAND. THE WIND SWELL GENERATED UPSTREAM WILL PEAK THURSDAY AND GRADUALLY LOWER ON FRIDAY. LOCAL WIND WAVES AROUND THE ISLANDS SHOULD ALSO STAY PERSISTENT. THEREFORE...THE HIGH SURF ADVISORY HAS BEEN EXTENDED THROUGH 600 PM FRIDAY FOR EAST SHORES. A MODERATE...LONG PERIOD NORTHWEST SWELL IS EXPECTED TO ARRIVE THURSDAY AND THURSDAY NIGHT. A HIGH SURF ADVISORY IS NOT EXPECTED FOR NORTH AND WEST SHORES. THE STRONG TRADES AND TRADE WIND SWELL ARE ALSO GENERATING SMALL CRAFT ADVISORY /SCA/ CONDITIONS FOR ALL COASTAL WATERS THROUGH FRIDAY. THE SCA HAS ALSO BEEN EXTENDED. && .HFO WATCHES/WARNINGS/ADVISORIES... GALE WARNINGS WILL BE IN EFFECT IMMEDIATELY FOR THE ALENUIHAHA AND PAILOLO CHANNELS TO UNITL 6 PM THURSDAY. OTHERWISE...SMALL CRAFT ADVISORY UNTIL 6 PM HST FRIDAY FOR THE REMAINING HAWAIIAN WATERS. WIND ADVISORY FROM 10 AM TO 6 PM HST THURSDAY FOR KAHOOLAWE- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR. HIGH SURF ADVISORY UNTIL 6 PM HST FRIDAY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND. && UPDATE/DISCUSSION/MARINE...FOSTER AVIATION...BRAVENDER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 4:13 PM HST | Wind Advisory | HFO | Hawaii, Kalawao | 71 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.